Alert archive / Illinois / Frost Advisories in 2025
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Apr 15, 2025, 2:32 AM CDT for 28 counties in Illinois. It took effect at Apr 16, 2025, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2025, 2:32 AM CDT (07:32 UTC)
- In effect from
- Apr 16, 2025, 2:00 AM CDT
- Expired
- Apr 16, 2025, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
All 28 counties
Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 40 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WWUS73 KILX 150732 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 232 AM CDT Tue Apr 15 2025 ILZ027>031-037-038-042>046-052>057-061>063-066>068-152100- /O.NEW.KILX.FR.Y.0002.250416T0700Z-250416T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt- Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Including the cities of Danville, Urbana, Mattoon, Pekin, Paris, Shelbyville, Decatur, Lincoln, Champaign, Lacon, Bloomington, Monticello, Galesburg, Charleston, Tuscola, Greenup, Toulon, Effingham, Sullivan, Normal, Robinson, Peoria, Newton, Marshall, Eureka, Clinton, and Taylorville 232 AM CDT Tue Apr 15 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From 2 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 07
4 follow-up statements
857 WWUS73 KILX 151800 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 100 PM CDT Tue Apr 15 2025 ILZ036-041-048-051-160930- /O.EXA.KILX.FR.Y.0002.250416T0700Z-250416T1300Z/ Fulton-Mason-Menard-Sangamon- Including the cities of Springfield, Petersburg, Canton, and Havana 100 PM CDT Tue Apr 15 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Mason, Menard, Sangamon, and Fulton Counties. * WHEN...From 2 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ027>031-037-038-042>046-052>057-061>063-066>068-160930- /O.CON.KILX.FR.Y.0002.250416T0700Z-250416T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt- Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Including the cities of Greenup, Tuscola, Robinson, Clinton, Mattoon, Newton, Paris, Decatur, Pekin, Marshall, Urbana, Champaign, Danville, Charleston, Lincoln, Sullivan, Effingham, Bloomington, Toulon, Eureka, Monticello, Taylorville, Galesburg, Peoria, Normal, Lacon, and Shelbyville 100 PM CDT Tue Apr 15 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From 2 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MJA
086 WWUS73 KILX 160035 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 735 PM CDT Tue Apr 15 2025 ILZ027>031-036>038-041>046-048-051>057-061>063-066>068-160900- /O.CON.KILX.FR.Y.0002.250416T0700Z-250416T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- Effingham-Jasper-Crawford- Including the cities of Havana, Monticello, Taylorville, Clinton, Lacon, Marshall, Toulon, Galesburg, Urbana, Danville, Paris, Effingham, Springfield, Pekin, Decatur, Eureka, Newton, Champaign, Sullivan, Canton, Normal, Shelbyville, Petersburg, Robinson, Bloomington, Peoria, Charleston, Mattoon, Greenup, Lincoln, and Tuscola 735 PM CDT Tue Apr 15 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Much of central, east central, and southeast Illinois. * WHEN...From 2 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Geelhart
588 WWUS73 KILX 160806 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 306 AM CDT Wed Apr 16 2025 ILZ027>031-036>038-041>046-048-051>057-061>063-066>068-161300- /O.CON.KILX.FR.Y.0002.000000T0000Z-250416T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- Effingham-Jasper-Crawford- Including the cities of Eureka, Charleston, Champaign, Peoria, Newton, Paris, Springfield, Toulon, Havana, Mattoon, Lacon, Bloomington, Marshall, Tuscola, Danville, Normal, Sullivan, Greenup, Pekin, Canton, Galesburg, Clinton, Urbana, Lincoln, Decatur, Robinson, Effingham, Shelbyville, Taylorville, Petersburg, and Monticello 306 AM CDT Wed Apr 16 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 to 37 will result in frost formation. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Keep tender plants inside or covered until mid morning. && $$ 07
632 WWUS73 KILX 161234 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 734 AM CDT Wed Apr 16 2025 ILZ027>031-036>038-041>046-048-051>057-061>063-066>068-161345- /O.EXP.KILX.FR.Y.0002.000000T0000Z-250416T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- Effingham-Jasper-Crawford- Including the cities of Lacon, Shelbyville, Pekin, Lincoln, Springfield, Sullivan, Canton, Charleston, Toulon, Peoria, Greenup, Newton, Galesburg, Eureka, Tuscola, Normal, Havana, Robinson, Paris, Taylorville, Effingham, Monticello, Danville, Mattoon, Champaign, Clinton, Urbana, Bloomington, Petersburg, Marshall, and Decatur 734 AM CDT Wed Apr 16 2025 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... The threat has ended. $$ 25
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 15, 1:38 AM CDT, 54 minutes earlier. Its key messages:
- West-northwest gusting 25-35 mph through Tuesday afternoon. This combined with low relative humidity on Tuesday will lead to elevated fire danger.
- Cold conditions expected Tuesday night and Wednesday morning. Lows in the lower to middle 30s along with clear skies and light winds will promote frost, potentially damaging sensitive vegetation.
- An unsettled weather pattern takes shape over IL Thursday through Monday. There is a risk of strong to severe storms Friday afternoon and evening.
Area forecast discussion, Apr 15, 1:38 AM CDT, 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 138 AM CDT Tue Apr 15 2025 .KEY MESSAGES... - West-northwest gusting 25-35 mph through Tuesday afternoon. This combined with low relative humidity on Tuesday will lead to elevated fire danger. - Cold conditions expected Tuesday night and Wednesday morning. Lows in the lower to middle 30s along with clear skies and light winds will promote frost, potentially damaging sensitive vegetation. - An unsettled weather pattern takes shape over IL Thursday through Monday. There is a risk of strong to severe storms Friday afternoon and evening. && .DISCUSSION... Issued at 146 PM CDT Mon Apr 14 2025 Cold front has pushed well southeast of the area early this afternoon. A band of mid level moisture was producing a zone of mid-high level clouds and a few radar returns, though dry air below the cloud layer will limit this to virga. Water vapor loop and upper air analysis showed a deep closed mid level low over Lake Superior, and broad cyclonic flow to its southwest pressing into the Midwest. A shortwave trough was noted over SD along with an associated cooler pocket of air aloft. As this races southeast this evening we should see a few showers/isolated storm moving into the western CWA before dissipating near I-55 by late evening. Mix-down of gustier winds aloft could lead to isolated 40-50 mph gusts within the showers. Besides convectively induced gusts, tight MSLP gradient will remain in place through Tuesday, bringing persistent west- northwest winds gusting 25-35 mph. Tuesday afternoon RH dropping into the lower 30% range combined with dry fine fuels will lead to elevated fire danger - outdoor burning is discouraged. Surface ridging eventually works east into the area Tuesday night and Wed morning. 12z guidance depicts a north-south oriented ridge axis overhead by 12z Wed, raising the prospects for another frost/freeze. Have lowered mins a few degrees with most locations now 33-36F, will monitor need for eventual headlines. Another active stretch of weather looks to set up over the Midwest late this week and next weekend. The culprit will be an amplifying western US trough, initially spreading deep layer southwest flow to the region late this week. This will push highs near 80 on Friday, and with dewpoints progged into the lower 60s, ample instability will be in place ahead of an advancing cold front. NBM probabilities of favorable CAPE/shear are high locally Friday afternoon/evening along and ahead of the front. Of course many details to be worked out at this range, but various ML products and SPC Day 5 outlook show good agreement for severe probs in our area. Forecast this weekend will depend on how far south the front pushes before stalling out. Global ensembles show varying solutions so confidence is low, but areas north of the active boundary (more favored for our northern CWA) should turn dry, with periods of showers/storms to the south. Ensembles advertise another low or series of lows lifting out of the trough later this weekend, keeping unsettled weather in place. 25 && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 135 AM CDT Tue Apr 15 2025 VFR conditions will prevail at all sites for the next 24hrs, except BMI, which could see a brief period of MVFR cigs around 3kft during the morning hour. All sites will be clear tonight and then lower clouds will arrive at PIA, BMI, and CMI during the morning hours. SPI and DEC will only see mid clouds around 10-12kft during the day. Lower type clouds will dissipate and move east in the early evening, leaving high cirrus or clear skies for this evening. Winds will be gusty out of the west to northwest through most of the period, with gusts around 30kts at times. Speeds will decrease during the evening hours as winds become more northwest. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 14, 2:15 PM CDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 215 PM CDT Mon Apr 14 2025 ILZ027>031-036>038-040>057-061-062-066-067-071-072-151915- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Effingham-Jasper-Clay-Richland- 215 PM CDT Mon Apr 14 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Enhanced fire danger as relative humidities will be around 25-30% with winds gusting 30-40 mph during the day tomorrow. Low temperatures will fall to near freezing Wednesday morning, which could harm sensitive vegetation if left unprotected. Severe storms are possible on Friday into Friday night as a cold front moves through the area. Exact timing and potential hazards should become clearer in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ063-068-073-151915- Clark-Crawford-Lawrence- 215 PM CDT Mon Apr 14 2025 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Enhanced fire danger as relative humidities will be around 25-30% with winds gusting 30-40 mph during the day tomorrow. Low temperatures will fall to near freezing Wednesday morning, which could harm sensitive vegetation if left unprotected. A number of rivers will remain in flood the next several days. Severe storms are possible on Friday into Friday night as a cold front moves through the area. Exact timing and potential hazards should become clearer in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Copple
In the hours before
Special weather statement, Apr 14, 10:35 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1035 PM CDT Mon Apr 14 2025
ILZ030-031-037-038-150430-
Tazewell-Marshall-Woodford-McLean-
1035 PM CDT Mon Apr 14 2025
...GUSTY SHOWERS WILL IMPACT EASTERN MARSHALL...WOODFORD...
TAZEWELL...AND MCLEAN COUNTIES THROUGH 1130 PM CDT...
At 1033 PM CDT, emergency management reported gusty showers along a
line extending from near Tonica to near Glasford. Movement was east
at 45 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Emergency management.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saybrook, Downs, Minier, Cooksville, Panola, Pekin, Lexington,
Varna, Secor, Creve Coeur, Deer Creek, Hopedale, Bloomington,
Normal, Wenona, and Minonk.
This includes the following highways...
Interstate 155 between mile markers 18 and 31.
Interstate 39 between mile markers 0 and 40.
Interstate 474 between mile markers 9 and 14.
Interstate 55 between mile markers 152 and 187.
Interstate 74 between mile markers 94 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4093 8905 4092 8893 4075 8893 4076 8859
4062 8858 4061 8847 4034 8848 4045 8988
4056 8978 4055 8968 4057 8965 4066 8962
4071 8955 4077 8956 4111 8923 4110 8905
TIME...MOT...LOC 0333Z 282DEG 37KT 4116 8912 4052 8977
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GeelhartLocal storm report, Apr 14, 11:03 PM CDT, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1103 PM CDT Mon Apr 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM Non-Tstm Wnd Gst 1 NNE Peoria Intl Airpo 40.67N 89.68W
04/14/2025 M59 MPH Peoria IL ASOS
ASOS station KPIA Peoria Intl Arpt.
&&Local storm report, Apr 14, 11:05 PM CDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1105 PM CDT Mon Apr 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM Non-Tstm Wnd Gst 3 WNW Towanda 40.58N 88.95W
04/14/2025 M46 MPH McLean IL Mesonet
Mesonet station FW2710 Towanda.
&&Local storm report, Apr 14, 11:35 PM CDT, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1135 PM CDT Mon Apr 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM Non-Tstm Wnd Gst 3 WNW Towanda 40.58N 88.95W
04/14/2025 M53 MPH McLean IL Mesonet
Mesonet station FW2710 Towanda.
&&Special weather statement, Apr 14, 11:44 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1144 PM CDT Mon Apr 14 2025
ILZ038-043>046-053-150530-
Macon-Vermilion-Piatt-De Witt-McLean-Champaign-
1144 PM CDT Mon Apr 14 2025
...GUSTY SHOWERS WILL IMPACT NORTHERN PIATT...EASTERN DE WITT...
NORTHWESTERN VERMILION...SOUTHEASTERN MCLEAN...CHAMPAIGN AND
NORTHEASTERN MACON COUNTIES THROUGH 1230 AM CDT...
At 1144 PM CDT, Doppler radar was tracking gusty showers along a line
extending from 7 miles northeast of Colfax to near Maroa. Movement
was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, De Land, Saybrook, Hoopeston, Potomac, Rankin, Bondville,
Dewey, Ludlow, St. Joseph, Gifford, Philo, Savoy, Flatville, Royal,
Muncie, Armstrong, Fisher, Penfield, and Rantoul.
This includes the following highways...
Interstate 57 between mile markers 226 and 257.
Interstate 72 between mile markers 154 and 182.
Interstate 74 between mile markers 153 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3998 8790 4000 8895 4062 8850 4061 8846
4040 8846 4040 8794 4049 8793 4049 8754
TIME...MOT...LOC 0444Z 270DEG 49KT 4061 8849 4006 8889
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AutenLocal storm report, Apr 15, 1:35 AM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
135 AM CDT Tue Apr 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM Non-Tstm Wnd Gst Central Illinois Airpor 40.48N 88.91W
04/14/2025 M41 MPH McLean IL AWOS
AWOS station KBMI Bloomington Arpt.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:35 PM CDT | Special Weather Statement | ILX | McLean, Tazewell, Woodford | 55 min |
| Apr 14, 11:44 PM CDT | Special Weather Statement | ILX | Champaign, Piatt | 46 min |
Nearby
Frost Advisories in Illinois, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.